MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR VVC KNEE; EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 11, 10MM

ENCORE MEDICAL L.P. EMPOWR VVC KNEE; EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 11, 10MM
Model Number 346-10-711
Health Effect - Clinical Codes Wound Dehiscence (1154); Fall (1848)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to patient fall and the incision opening.The previous surgery and the revision detailed in this investigation occurred over 21 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to the event.The device was within its respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to patient fall.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.Agent has clearly mentioned that "patient fell and the incision opened ", it seems that the event may have possibly occurred due to patient non-compliance with medical instructions, lack of post-operative care, trauma or patient activities.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery -patient fell and the incision opened.

Brand Name
EMPOWR VVC KNEE
Common Device Name
EMPOWR VVC KNEETM TIBIAL INSERT, SIZE 11, 10MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8804667
Report Number1644408-2019-00658
Device Sequence Number16225026
Product Code JWH
UDI-Device Identifier00190446269786
UDI-Public(01)00190446269786
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K180930
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model Number346-10-711
Device Catalogue Number346-10-711
Device Lot Number429V1000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR